Alert archive / Georgia / Dense Smoke Advisories in 2011

Dense Smoke Advisory 2, NWS Tallahassee, FL

July 7, 201112 counties in Georgia

NWS Tallahassee, FL issued this dense smoke advisory at Jul 7, 2011, 7:37 AM EDT for 12 counties in Georgia. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2011, 7:37 AM EDT (11:37 UTC)
Expired
Jul 7, 2011, 10:23 AM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL

Counties Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Irwin County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 956 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
956 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WWUS72 KTAE 071137
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
737 AM EDT THU JUL 7 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON
FOR SOUTH CENTRAL GEORGIA...

GAZ127>131-146>148-158>161-071700-
/O.NEW.KTAE.SM.Y.0002.110707T1137Z-110707T1700Z/
WORTH-TURNER-TIFT-BEN HILL-IRWIN-COLQUITT-COOK-BERRIEN-THOMAS-
BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...SYLVESTER...ASHBURN...TIFTON...
FITZGERALD...OCILLA...MOULTRIE...ADEL...SPARKS...NASHVILLE...
THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
737 AM EDT THU JUL 7 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE
SMOKE ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. 

* VISIBILITY...BETWEEN ONE AND THREE MILES.

* IMPACTS...SMOKE FROM AN ONGOING FIRE ACROSS SOUTHERN WARE COUNTY
  GEORGIA HAS DRIFTED WESTWARD INTO SOUTH CENTRAL GEORGIA THIS
  MORNING. THIS SMOKE HAS REDUCED VISIBILITIES TO AROUND ONE MILE.
  VISIBILITIES WILL GRADUALLY IMPROVE BY THE AFTERNOON HOURS AS
  INCREASED WINDS BEGIN TO BETTER DISPERSE THE SMOKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE SMOKE ADVISORY MEANS SMOKE FROM ONGOING FIRES WILL RESULT
IN LOWER VISIBILITIES. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A
SUDDEN STOP IS NEEDED.

THOSE WITH RESPIRATORY CONDITIONS OR SENSITIVITY TO SMOKE SHOULD
LIMIT THEIR TIME OUTDOORS REMAINING INSIDE WITH AIR CONDITIONING AS
MUCH AS POSSIBLE.

&&

$$

38-GODSEY
1 follow-up statement
861 
WWUS72 KTAE 071423
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1023 AM EDT THU JUL 7 2011

...DENSE SMOKE ADVISORY FOR SOUTH CENTRAL GEORGIA HAS BEEN
CANCELLED...

GAZ127>131-146>148-158>161-071530-
/O.CAN.KTAE.SM.Y.0002.000000T0000Z-110707T1700Z/
WORTH-TURNER-TIFT-BEN HILL-IRWIN-COLQUITT-COOK-BERRIEN-THOMAS-
BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...SYLVESTER...ASHBURN...TIFTON...
FITZGERALD...OCILLA...MOULTRIE...ADEL...SPARKS...NASHVILLE...
THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
1023 AM EDT THU JUL 7 2011

...DENSE SMOKE ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
DENSE SMOKE ADVISORY. 

$$


38-GODSEY

What forecasters said that day

The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this dense smoke advisory went out at Jul 7, 5:21 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 7, 5:21 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 AM EDT THU JUL 6 2011

.SYNOPSIS...
LATEST OBS SHOW VALDOSTA DOWN TO 2/1/2 MILES IN LIKELY SMOKE FROM
FIRES TO SE. OTHERWISE...THE RADAR WAS QUIET OVERNIGHT. AT 3 AM
EDT...CLEAR SKIES ACROSS REGION. TEMPS RANGED FROM LOW 70S NRN TIER
COUNTIES TO UPPER 70S AT COAST. WINDS WERE CALM TO LIGHT AND
VARIABLE.

AT UPPER LEVELS...
THE LARGE SCALE LONGWAVE PATTERN IS RATHER BROAD WITH NRN STREAM
FLOW TRAPPED WELL TO OUR NORTH ALONG THE U.S/CANADIAN BORDER.
MAIN U.S. FEATURES CONTINUE TO BE TROUGH OVER EXTREME ERN PAC...
DOMINANT UPPER RIDGE CENTER EXTENDING FROM THE SRN ROCKIES TO THE
CENTRAL AND SOUTHERN PLAINS...BROAD TROUGHING ACROSS THE GREAT
LAKES/NE STATES AND WEAK RIDGING OVER EXTREME WRN ATLC. A WEAKNESS
EXTENDS SWD FROM ERN TROUGH TO OVER THE SE STATES AND CONNECTS TO A
WELL-DEFINED UPPER LOW SPINNING SOUTH OF THE LA COAST. UPPER LEVEL
FLOW BETWEEN THIS LOW...AND ATLC RIDGING EAST OF FLORIDA IS SENDING
A PLUME OF MOISTURE NORTHWARD FROM THE WRN CARIBBEAN TO OVER THE
CNTRL/SRN FL PENINSULA OR MAINLY EAST OF OUR AREA. CONVERSELY...
WITH THE LOCAL AREA BEING ON THE NE PERIPHERY OF THE LOW...
RELATIVELY DRIER AIR DOMINATES THAT HAS LED TO A SUPPRESSION OF
CONVECTION OVERNIGHT...SEEN IN RECENT DAYS.

DURING THE NEXT 12-24 HRS...THE LARGE HIGH PRESSURE SYSTEM WILL
REMAIN ANCHORED ACROSS THE SW/S CNTRL PORTIONS OF THE COUNTRY. ERN
TROUGH WILL GRADUALLY AMPLIFY OVER THE GREAT LAKES/OH/TN VALLEYS.
FOR THE REST OF THE SHORT TERM...UPPER LOW OVER THE CNTRL GULF WILL
RETROGRADE SLOWLY TOWARD THE NW GULF AND THEN WWD INTO TX WHILE ERN
TROUGH MOVES TOWARDS EAST COAST LOCALLY LEADING TO AN INCREASING
DIVERGENT FLOW ALOFT. THE COMBINATION OF UPPER TROUGH OVER ERN
STATES FRI THEN TO OFF EAST COAST ON SAT...AND THE UPPER LOW OVER
THE CNTRL GULF FRI THEN W/CNTRL GULF ON SAT WILL SERVE TO PULL
INCREASINGLY DEEP LAYER TROPICAL MOISTURE PLUME NWWD ACROSS THE WRN
FL PENINSULA AND PANHANDLE. THIS WILL LEAD TO INCREASING POPS FROM
SE-NW OVER OUR AREA. HOWEVER...WITH LACK OF SHORTWAVE ACTIVITY
ROUNDING THE BASE OF THE TROUGH TODAY AND PLUME STILL EAST OF
CWA...THE MORE NOTICEABLE INCREASE IN POP WILL BE DELAYED UNTIL FRI.
AT THAT TIME EXPECT AN INCREASE IN IMPULSES RIDING DOWN AMPLIFYING
TROUGH. ALL THIS REFLECTED IN MODEL SOUNDINGS. I..E GFS TAE REMAINS
AROUND 2 INCH PWAT AND STEERING FLOW REMAINS WEAK THRU SHORT TERM SO
LOCALLY HEAVY RAIN A GOOD BET WHILE MOIST PROFILES DO NOT FAVOR
SEVERE WEATHER THREAT. STILL...A FEW STRONG TSTMS ARE POSSIBLE EACH
DAY WITH GUSTY WINDS AND FREQUENT LIGHTNING. IT IS ALSO WORTH NOTING
THAT THIS FEATURE IS ONLY LOCATED IN THE UPPER LEVELS THEREFORE IT
IS NOT A TROPICAL THREAT.

AT LOWER LEVELS...
WEAK PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE SE REGION...WITH
THE SUBTROPICAL RIDGE AXIS LYING ACROSS CAROLINAS SWWD TO JUST N OF
THE FORECAST AREA IN A TYPICAL SUMMER CONFIGURATION. A WEAK LEE SIDE
TROUGH EXTENDS FROM VA SWWD ACROSS CNTRL AL/GA.

LOOKING AT THE TROPICS...A WAVE IS NOTED OVER THE SE GULF/SE FL
COAST. MODELS DIFFER ON SOLUTIONS. WILL CONTINUE TO LEAN TOWARDS GFS
THAT BRINGS THE WAVE NWWD...WITH PERHAPS A WEAK LOW CENTER CLOSING
OFF OVER THE N CENTRAL GULF FRI NIGHT THEN WAVE EXPECTED TO SHEAR
AND WEAKEN ON SAT OFF GA CST AS IT MERGES WITH UPPER TROUGH DOWN THE
EAST COAST. THIS COULD SPREAD DECENT RAINFALL OVER LOCAL REGION...
AND ESPECIALLY ERN COUNTIES. PREFER SLOWER AND WEAKER GFS SOLUTION
DUE TO THE HOSTILE ENVIRONMENT FOR DEVELOPMENT THAT WILL BE FOUND E
OF THE SLOWLY RETREATING UPPER LOW. NHC NOTED THAT THERE IS ONLY A
10 PERCENT CHANCE THAT THIS SYSTEM BECOMES A TROPICAL CYCLONE DURING
THE NEXT 48 HOURS.

&&

.SHORT TERM...TODAY THROUGH SATURDAY
TODAY...LATEST MODEL RUNS OF THE SMOKE PLUME FROM THE HONEY PRAIRIE
WILDFIRE AND LATEST OBS SUGGEST THAT SOME SMOKE WILL GENERALLY MOVE
NORTHWEST THIS MORNING...THEN TOWARD THE WEST THIS AFTERNOON SO MAY
PERSIST OVER OUR FAR NE GA  THEN MORE SE COUNTIES LATER TODAY.
OTHERWISE...30% AFTN POPS.  HIGHS FROM NEAR 90 COAST TO MID 90S
NORTH.

TONIGHT...MAINLY 30% CHANCE OF EVE POPS. LOWS FROM LOW 70S NORTH TO
MID 70S COAST.

FRIDAY...40-60% SW-NE POP GRADIENT DAYTIME...30-405 POPS AT NIGHT.
HIGHS FROM NEAR 90 COAST TO MID 90S NORTH. LOWS FROM LOW 70S COAST
TO MID 70S INLAND.

SATURDAY...40-50% W-E POP GRADIENT. HIGHS FROM NEAR 90 COAST TO MID
90S INLAND. WITH ADDED MOISTURE...HEAT INDICES TOP OUT AT 105 TO
107 DEGREES AND NEEDS TO BE MONITORED FOR A POSSIBLE ADVISORY.

&&

.LONG TERM...
(SUNDAY THROUGH NEXT THURSDAY) BOTH THE 07/00Z GFS AND 06/12Z EURO
CONTINUE TO BE IN REASONABLE AGREEMENT ON THE LARGE SCALE PATTERN
DURING THE EXTENDED PERIOD. BOTH MODELS HAVE AN UPPER LEVEL RIDGE
CENTERED OVER THE LOWER MS VALLEY AS THE MAIN SYNOPTIC FEATURE
THROUGH THE PERIOD. AT THE SURFACE...WEAK SOUTHERLY FLOW WILL
CONTINUE TO BRING AN INFLUX OF MOISTURE INTO THE AREA...AND THIS
COMBINED WITH THE TYPICAL SUMMERTIME SEA BREEZE WILL BRING A NEAR
NORMAL CHANCE OF DAILY AFTERNOON CONVECTION EACH DAY (40-50
PERCENT). TEMPERATURES ARE EXPECTED TO AVERAGE SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD.

&&

.MARINE...TODAY THROUGH MON.
FAVORING GFS SOLUTION...WINDS SHOULD REMAIN TYPICALLY LOW WITH PEAK
WINDS COMING EACH AFTERNOON IN THE SEA BREEZE. OBVIOUSLY IF THE
ABOVE TROPICAL FEATURE DEVELOPS CLOSER TO THE MORE AGGRESSIVE NAM
SOLUTION...WINDS WILL NEED TO BE ADJUSTED UPWARD.

&&

.AVIATION...
PREVAILING VFR CONDITIONS ARE EXPECTED AT ALL OF THE TERMINALS WITH
JUST BRIEF PERIODS OF MVFR VIS POSSIBLE AT KVLD TOWARDS SUNRISE. FOR
THIS AFTERNOON...HIGH RESOLUTION GUIDANCE INDICATES SCATTERED
THUNDERSTORMS DURING THE MID AFTERNOON HOURS THROUGH THE EARLY
EVENING HOURS SO WILL INCLUDE A VCTS GROUP AT THE TERMINALS FOR THAT
TIME.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITY IS EXPECTED TO REMAIN ABOVE CRITICAL
THRESHOLDS FOR THE NEXT SEVERAL DAYS WITH A DAILY CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   96  73  95  74  95 /  30  30  50  30  40
PANAMA CITY   90  76  89  76  89 /  20  20  30  30  40
DOTHAN        97  74  96  74  96 /  30  30  50  40  40
ALBANY        97  74  96  74  97 /  30  20  50  40  40
VALDOSTA      96  73  95  73  95 /  30  30  60  40  50
CROSS CITY    94  73  92  74  93 /  40  30  50  40  50
APALACHICOLA  90  77  88  76  89 /  20  20  40  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

BLOCK/DVD
Hazardous weather outlook, Jul 7, 4:09 AM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 AM EDT THU JUL 7 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-080815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
409 AM EDT THU JUL 7 2011 /309 AM CDT THU JUL 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY SMOKE REMAINS POSSIBLE PAST SUNRISE FOR THE NORTHEAST
GEORGIA COUNTIES...ESPECIALLY BERRIEN...IRWIN...AND BEN HILL
COUNTIES. OTHERWISE...A CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ARE POSSIBLE. STRONG TO SEVERE STORMS ARE
UNLIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE LOCAL ATMOSPHERE WILL BECOME MORE FAVORABLE FOR SHOWERS AND
STORMS...FROM SOUTHEAST TO NORTHWEST INTO THE WEEKEND AS DEEPER
LAYER MOISTURE ADVECTS IN OVER THE LOCAL AREA. FOR MONDAY THROUGH
WEDNESDAY EXPECT A GOOD CHANCE OF MAINLY SEA BREEZE STORMS.
HOWEVER...NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS FORECAST
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

Nearby

Dense Smoke Advisories in Georgia, 2011Every dense smoke advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.